Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 291, NWS Wilmington, OH

September 30, 2006Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 30, 2006, 8:16 PM EDT for Wayne County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2006, 8:16 PM EDT (00:16 UTC)
Expired
Sep 30, 2006, 8:45 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Wayne County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:30 PM EDT, 46 minutes earlier.

Area forecast discussion, Sep 30, 7:30 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT SAT SEP 30 2006

.AVIATION /00Z-24Z/...
SHORT WAVE TROUGH AND SURFACE BOUNDARY ARE CURRENTLY AFFECTING
AVIATION CONCERNS. CONVECTION STRETCHES FROM NEAR DAY TO CMH AND
LCK. WAVE OF LOW PRESSURE TO THE SOUTHWEST IS APPARENTLY PREVENTING
THUNDERSTORMS FROM MOVING SOUTH OF PRESENT LOCATIONS.

EXPECT CONVECTION TO DIE DOWN AS IT CONTINUES TO MOVE EAST. KEPT
KEPT VCTS AT DAY FOR 2 HOURS...AND THUNDERSTORMS IN TEMPO GROUPS AT
CMH AND LCK.

MODEL SOUNDING INDICATE MIST FORMATION LATE TONIGHT. VFR WILL RETURN
BY 13Z SUNDAY WITH HIGH PRESSURE BUILDING IN.
&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SURFACE ANALYSIS SHOWS CYCLONIC OVER THE GREAT LAKES AND OHIO
VALLEY WITH A LOW JUST NORTH OF THE GREAT LAKES. IN THE CYCLONIC
FLOW THERE ARE SEVERAL COLD FRONT/TROFS ROTATING THROUGH. ONE IS
LOCATED NEAR THE INDIANA/OHIO BORDER WITH SECOND ONE FROM LAKE MI
TO NEAR ST LOUIS. SATELLITE IMAGERY SHOWING COMPLEX CLOUD PATTERN
WITH BASICALLY THE SKIES CLOUDING UP. HOWEVER, THERE IS AN
INTERESTING FEATURE FROM NW OHIO INTO NORTHERN ILLINOIS. THIS
FEATURE WILL LIKELY BE THE FOCUS OF CONVECTION THIS AFT/EVE.

GFS AND NAM ARE IN FAIRLY GOOD AGREEMENT WITH SWINGING UPPER TROF
THROUGH THE OHIO VALLEY/GREAT LAKES OVERNIGHT WITH BROAD SURFACE
RIDGE BUILDING IN FOR THE FIRST OF THE WEEK. CONCERNED ABOUT THE
THREAT OF THUNDERSTORMS LATE THIS AFT/EVE AS ATMOSPHERE IS
BEGINNING TO BECOME UNSTABLE AND COLD POOL IS WORKING IN ALOFT.
THERE ALSO IS A SIGNIFICANT WAVE NEAR CHICAGO. THE COMBINATION OF
DE STABILIZATION, GOOD LIFT, AND WET BULB ZERO VALUES EXPECTED TO BE
AROUND 6 TO 7 KFT WILL SEVERAL BANDS OF THUNDERSTORMS THAT WILL
LIKELY CREATE BRIEF HEAVY RAIN AND HAIL. SEVERE HAIL WILL BE
POSSIBLE.

THREAT OF SHOWERS AND PERHAPS A THUNDERSTORM WILL LINGER INTO THE
OVERNIGHT AS A SECONDARY WAVE ROTATES DOWN INTO THE TROF. AFTER
THIS WAVE MOVES THROUGH THE UPPER RIDGE AND SURFACE HIGH WILL
BUILD IN THROUGH MONDAY NIGHT...WHICH WILL RESULT IN A DRY AND
RELATIVELY CLEAR FORECAST.

MAV TEMPS LOOK REALLY GOOD.

TIPTON

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER LEVEL FLOW PATTERN AT THE ONSET OF THE LONG TERM FCST PERIOD
WILL BE CHARACTERIZED BY A STRONG RIDGE OVER THE NATIONS MID SECTION.
THIS RIDGE SHUD KEEP MOST OF THE OHIO VALLEY DRY ON TUE WITH A SLIGHT
CHC OF TSTMS ACROSS THE NORTH CLOSER TO AN APPROACHING SFC FRONTAL
BOUNDARY WHERE SOME MARGINAL INSTABILITY LOOKS TO DEVELOP DURG THE
AFTERNOON.

AS THE RIDGE OVER THE PLAINS BUILDS THE FLOW WILL BECOME MORE
NORTHWESTERLY OVER THE GREAT LAKES AND OHIO VALLEY. THIS WILL ALLOW
THE AFOREMENTIONED COLD FRONT TO DROP SOUTH THRU THE REGION. HAVE
SPREAD A CHC OF THUNDERSTORMS ACRS THE REGION AND INCREASED THE POPS
TO 40 PERCENT ON WED.

IN THE WAKE OF THIS FRONT HIGH PRESSURE WILL BUILD ACROSS THE GREAT
LAKES THURSDAY AND FRIDAY. THIS HIGH WILL PROVIDE DRY WX CONDITIONS.
THE 06Z GFS SUGGESTS THAT ANOTHER COLD FRONT WILL DROP SE THRU THE
REGION NEXT SATURDAY WHILE THE GFS ENSEMBLE MEAN KEEPS THE AREA
DRY. AT THIS TIME WILL LEAN TOWARD THE GFS ENSEMBLE MEAN KEEPING
THE AREA DRY NEXT SATURDAY AND GOING ABOVE MEX GUID WITH TEMPS.

TEMP WISE...GENERALLY PREFER TEMPS AT OR SLIGHTLY ABOVE THE MEX
GUID CLOSER TO THE ENSEMBLE MEAN THRU THE FCST PERIOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 30, 5:04 AM EDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
504 AM EDT SAT SEP 30 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
504 AM EDT SAT SEP 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF COLD FRONT THIS AFTERNOON. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE WITH THE MAIN SEVERE WEATHER THREAT BEING
HAIL ALONG WITH ISOLATED STRONG DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Sep 30, 4:01 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SAT SEP 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             CELINA                  40.55N 84.57W
09/30/2006  E0.50 INCH       MERCER             OH   TRAINED SPOTTER

&&

GREGT
Local storm report, Sep 30, 5:12 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT SAT SEP 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             NEW BREMEN              40.44N 84.38W
09/30/2006  E0.75 INCH       AUGLAIZE           OH   EMERGENCY MNGR

&&

GAT

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.